Alert archive / Kansas / Freeze Warnings in 2008

Freeze Warning 3, NWS Dodge City, KS

October 26, 200815 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 26, 2008, 2:43 AM CDT for 15 counties in Kansas. It took effect at Oct 27, 2008, 3:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 2:43 AM CDT (07:43 UTC)
In effect from
Oct 27, 2008, 3:00 AM CDT
Expired
Oct 27, 2008, 10:00 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2995 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 260743
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
243 AM CDT SUN OCT 26 2008

...FREEZING TEMPERATURES ARE EXPECTED OVER SECTIONS OF SOUTHWEST
KANSAS SUNDAY NIGHT AND MONDAY MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH THE HIGH PLAINS REGION TODAY.
COLD CANADIAN HIGH PRESSURE IS FORECAST TO SETTLE ACROSS WESTERN
KANSAS LATER TONIGHT AND MONDAY. AS NORTH WINDS SLAKEN TOWARD
TOMORROW MORNING...GOOD RADIATIONAL COOLING WILL ALLOW
TEMPERATURES TO DROP WELL INTO THE 20S FOR SEVERAL HOURS DURING
EARLY MONDAY.

KSZ030-031-043>046-064>066-078>081-089-090-261545-
/O.UPG.KDDC.FZ.A.0001.081027T0800Z-081027T1500Z/
/O.NEW.KDDC.FZ.W.0003.081027T0800Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
243 AM CDT SUN OCT 26 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL LIKELY FALL INTO THE 23 TO 29 DEGREE RANGE AS
WINDS DECREASE AFTER MIDNIGHT SUNDAY NIGHT.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

EKB
5 follow-up statements
000 
WWUS73 KDDC 261548
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 AM CDT SUN OCT 26 2008

...FREEZING TEMPERATURES ARE EXPECTED OVER SECTIONS OF SOUTHWEST
KANSAS SUNDAY NIGHT AND MONDAY MORNING...

.A COLD CANADIAN HIGH PRESSURE WILL SETTLE ACROSS WESTERN KANSAS
TONIGHT AND MONDAY. AS NORTH WINDS SLAKEN TOWARD TOMORROW
MORNING...GOOD RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP
WELL INTO THE 20S FOR SEVERAL HOURS DURING EARLY MONDAY.

KSZ030-031-043>046-064>066-078>081-089-090-270200-
/O.CON.KDDC.FZ.W.0003.081027T0800Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1048 AM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT MONDAY.

TEMPERATURES WILL LIKELY FALL INTO THE 23 TO 29 DEGREE RANGE AS
WINDS DECREASE AFTER MIDNIGHT TONIGHT.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KDDC 262005
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CDT SUN OCT 26 2008

...FREEZING TEMPERATURES ARE EXPECTED OVER SECTIONS OF SOUTHWEST
KANSAS EARLY MONDAY MORNING...

.A COLD CANADIAN HIGH PRESSURE WILL SETTLE ACROSS WESTERN KANSAS
OVERNIGHT AND MONDAY. AFTER MIDNIGHT NORTH WINDS BECOME LIGHT AND
GOOD RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP INTO THE
MID TO UPPER 20S FOR SEVERAL HOURS EARLY MONDAY MORNING.

KSZ030-031-043>046-064>066-078>081-089-090-270415-
/O.CON.KDDC.FZ.W.0003.081027T0800Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
305 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT MONDAY.

LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO FALL INTO 23
TO 29 DEGREE RANGE DURING THE EARLY MORNING HOURS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$


18
000 
WWUS73 KDDC 270436
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1136 PM CDT SUN OCT 26 2008

...FREEZING TEMPERATURES ARE EXPECTED OVER SECTIONS OF SOUTHWEST
KANSAS EARLY MONDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO SOUTHWEST KANSAS
THROUGH THE REMAINDER OF TONIGHT. LIGHT AND VARIABLE WINDS
COMBINED WITH CLEAR SKIES WILL HELP TEMPERATURES FALL INTO THE LOW
TO MID 20S IN MOST AREAS TOWARD MORNING. 

KSZ030-031-043>046-064>066-078>081-089-090-271245-
/O.CON.KDDC.FZ.W.0003.081027T0800Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1136 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT MONDAY.

LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO FALL INTO
23 TO 28 DEGREE RANGE DURING THE EARLY MORNING HOURS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GERARD
000 
WWUS73 KDDC 270801
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
301 AM CDT MON OCT 27 2008

...FREEZING TEMPERATURES ARE EXPECTED OVER SECTIONS OF SOUTHWEST
KANSAS EARLY THIS MORNING...

.COLD CANADIAN HIGH PRESSURE HAS SETTLED INTO SOUTHWEST KANSAS.

KSZ030-031-043>046-064>066-078>081-089-090-271500-
/O.CON.KDDC.FZ.W.0003.000000T0000Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
301 AM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO FALL INTO
MID AND UPPER 20S DURING THE EARLY MORNING HOURS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

33
000 
WWUS73 KDDC 271447
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
947 AM CDT MON OCT 27 2008

...TEMPERATURES WARMING ABOVE FREEZING...

.CLEARING SKIES...ALONG WITH PLENTY OF SUNSHINE...WILL ALLOW
TEMPERATURES TO CLIMB ABOVE FREEZING.

KSZ030-031-043>046-064>066-078>081-089-090-271600-
/O.EXP.KDDC.FZ.W.0003.000000T0000Z-081027T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
947 AM CDT MON OCT 27 2008

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. 

.FREEZING TEMPERATURES THIS MORNING HAVE SLOWLY BEGUN TO CLIMB AS
A RESULT OF CLEARING SKIES AND PLENTIFUL SUNSHINE ACROSS SOUTHWEST
KANSAS. TEMPERATURES WILL CLIMB ABOVE FREEZING BY 10 AM...OR
SHORTLY THEREAFTER. AS A RESULT, THE FREEZE WARNING WILL BE
ALLOWED TO EXPIRE.

$$

18

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:41 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 26, 2:41 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
241 AM CDT SUN OCT 26 2008

.DISCUSSION...

DAYS 1-2...

FORECAST CONCERN IS THE POSSIBILITY OF A KILLING FREEZE ON MONDAY
MORNING FOR NORTHEAST PORTION OF THE CWA

AMPLIFICATION OF THE WESTERN NORTH AMERICAN RIDGE-EASTERN TROUGH
PATTERN IS PROCEEDING AS EXPECTED.  THIS PROCESS IS STRONGLY LINKED
TO A GLOBAL CIRCULATION COUPLING INVOLVING EASTERN HEMISPHERE
TROPICAL CONVECTIVE FORCING (CENTERED 130E PER FULL DISK SATELLITE
IMAGERY INCLUDING A MJO COMPONENT) AND MERIDIONAL MOMENTUM
TRANSPORTS.  RIDGES ARE ANOMALOUSLY STRONG ACROSS THE MIDLATITUDES
OF BOTH HEMISPHERES.  FOR EXAMPLE, ANTICYCLONICALLY CURVED BANDS OF
250MB WIND SPEED ANOMALIES ARE EXCEEDING 50M/S FROM NORTH AMERICA
INTO THE ATLANTIC OCEAN.  AS HAS BEEN THE CASE FOR AT LEAST THE PAST
YEAR, YET ANOTHER TRANSIENT POSITIVE PHASE OF THE PACIFIC-NORTH
AMERICAN TELECONNECTION IS OCCURRING.

REGIONALLY, AN INTENSE MID/UPPER TROPOSPHERIC POLAR JET STREAM
EXTENDS FROM WESTERN CANADA INTO THE UPPER MISSISSIPPI VALLEY.
THERE ARE TWO DISTINCT JET STREAKS ALONG THIS FEATURE HAVING 300MB
WIND SPEED TOTALS IN EXCESS OF 150KTS.  THE LEADING ONE IS
PROGRESSING INTO THE DAKOTAS WITH THE SECOND BACK OVER ALBERTA.
THERE ARE SURGES OF COOL AIRMASSES WITH EACH, WITH THE COLDEST AIR
TIED TO THE ALBERTA JET STREAK.  THE SOURCE REGION FOR THE LATTER IS
NORTHWEST CANADA, WHERE SURFACE TEMPERATURES WERE SLIGHTLY BELOW 0F.
CURRENT SURFACE OBSERVATIONS (05Z 26 OCTOBER) INDICATE THE FIRST
COLD FRONT IS ABOUT TO CROSS INTO THE NORTHERN KANSAS WITH THE
SECOND MOVING RAPIDLY SOUTH THROUGH MONTANA AND NORTH DAKOTA.
THREE-HOUR PRESSURE TENDENCIES BEHIND EACH FRONT HAVE BEEN GREATER
THAN PLUS 5MB.

MODELS SUCH AS THE WRF,RUC AND GFS HAVE COLD FRONT NUMBER 1 THROUGH
MY CWA BY 12Z. THERE WILL BE A BRIEF PERIOD OF 20-25KT NORTH WINDS
BEFORE DECREASING BY 15Z.  COLD FRONT NUMBER 2 WILL BLAST THROUGH
MY CWA BY LATE TODAY, AGAIN FOLLOWED BY A PERIOD OF 20-25KT NORTH
WINDS.  MAXIMUM TEMPERATURES TODAY SHOULD STILL RISE INTO THE MID
50S-LOWER 60S BY EARLY AFTERNOON GIVEN GOOD MIXING, THEN START
SLOWLY FALLING.

WHETHER OR NOT A KILLING FREEZE OCCURS EARLY MONDAY DEPENDS ON IF
BOUNDARY LAYER DECOUPLING OCCURS.  MODEL SOUNDINGS FROM BOTH THE GFS
AND WRF SUGGEST THERE WILL BE DECOUPLING ALLOWING RADIATIONAL
COOLING BEFORE SUNRISE MONDAY.  THAT MAKES SENSE SINCE THE SURFACE
ANTICYCLONE (1040MB+) WILL BE HEADED DIRECTLY FOR MY CWA, CONSISTENT
WITH THE JET DYNAMICS AND TEMPERATURE ADVECTION PATTERNS.  BOTTOM
LINE, THERE WILL FIRST BE COOLING DUE TO ADVECTION (TEMPS ACROSS
SOUTHERN CANADA IN THE UPPER 20S WITH 25-30KT NORTH WINDS), THEN
RADIATION.  AFTER COORDINATION, DECIDED TO UPGRADE FREEZE WATCH TO A
FREEZE WARNING FOR MONDAY MORNING.

TEMPERATURES WILL STRUGGLE TO GET INTO THE 50S MONDAY WITH THE COOL
ANTICYCLONE ACROSS THE CWA AND LITTLE MIXING.  THE COLD GFS SUGGESTS
850MB TEMPERATURES TO VARY FROM MINUS 4C NORTHEAST TO PLUS 6C
SOUTHWEST ACROSS MY FORECAST AREA.  REGARDLESS OF MODEL DETAILS, IN
SPITE OF FULL SUNSHINE MAXIMUMS AROUND HAYS MAY ONLY REACH 47F TO
NEAR 60 AROUND ELKHART.  GOING HIGHS FOR MONDAY ARE PER
COORDINATION, AND NEXT SHIFT MAY NEED TO TWEAK.  OVERALL, NO HUGE
CHANGES MADE TO PREVIOUS FORECAST.

DAYS 3-7...

THE SURFACE PRESSURE HIGH RIDGE AXIS SHOULD BE CENTERED OVER
SOUTHWEST KANSAS ON MONDAY EVENING...PROVIDING LIGHT AND VARIABLE OR
EVEN CALM WINDS...AND EXCELLENT RADIATIONAL COOLING CONDITIONS ONCE
AGAIN. THE SURFACE HIGH WILL SHIFT EAST OVERNIGHT AND ALLOW LIGHT
SOUTHERLY FLOW TO BECOME ESTABLISHED DRAWING IN HIGHER DEW POINT AIR
INTO THE WESTERN COUNTIES DURING THE DAY TUESDAY. WEAK MOISTURE
TRANSPORT AND FRONTOGENESIS MAY ALLOW SOME MID LEVEL CLOUDINESS TO
DEVELOP TUESDAY BUT PLENTY OF SUNSHINE SHOULD ALSO BE OBSERVED.
TEMPERATURES WILL BE SOMEWHAT OF A SPREAD OF UPPER 60S OR LOW 70S
WEST AND A BIT COOLER IN THE EAST WHERE INFLUENCE FROM THE EXITING
HIGH WILL STILL BE OCCURRING. WITH HIGHER DEWPOINTS IN PLACE THE
OVERNIGHT LOW TEMPERATURES SHOULD BE MORE ON THE MILD SIDE. GFS MOS
AND THE EC ARE THE COOL MODELS FOR WEDNESDAY MORNING BUT WILL SIDE
WITH A BLEND OF THE WARMER NAM/GFS OPERATIONAL. MORE UNIFORM AND
WIDESPREAD TEMPERATURES IN THE 70S...AND SUNNY CONDITIONS SHOULD BE
OBSERVED ON WEDNESDAY AFTERNOON AS SOUTH WINDS REMAIN IN THE 10 TO
15 MPH RANGE. A DRY TROUGH BY THURSDAY NIGHT MAY BRING SOME CLOUDINESS
ACROSS  THE AREA...BUT THE WIND SHIFT WILL BE PRECIPITATION
FREE...WITH ANOTHER DAY OF SIMILAR TEMPERATURES (LOWS TO MID 70S) ON
THURSDAY. FRIDAY INTO THE WEEKEND WILL AGAIN BE SLIGHTLY WARMER
THAN NORMAL WITH LOW 70S FOR HIGH TEMPERATURES AND LOWS MOST LIKELY
IN THE LOW 40S AS A BROAD UPPER RIDGE REMAINS CENTERED OVER THE
WESTERN CONUS...PROVIDING SUBSIDENCE ACROSS THE CENTRAL HIGH PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  26  55  29 /   0   0   0   0
GCK  62  27  55  29 /   0   0   0   0
EHA  65  29  59  34 /   0   0   0   0
LBL  65  29  59  32 /   0   0   0   0
HYS  60  24  51  28 /   0   0   0   0
P28  67  28  55  29 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 10 AM CDT MONDAY FOR KSZ030-031-
043>046-064>066-078>081-089-090.

&&

FN12/33
Hazardous weather outlook, Oct 25, 3:46 AM CDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT SAT OCT 25 2008

KSZ061>063-074>077-084>090-260900-
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 AM CDT SAT OCT 25 2008 /246 AM MDT SAT OCT 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED THIS MORNING. TENDER PLANTS SHOULD BE
BROUGHT INSIDE OR SHELTERED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD TEMPERATURES ARE EXPECTED MONDAY MORNING WITH AREAS OF FROST
LIKELY NEAR THE OKLAHOMA LINE. A HARD FREEZE IS POSSIBLE EAST OF
A SCOTT CITY TO DODGE CITY AND GREENSBURG LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-064>066-078>081-260900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-
EDWARDS-KIOWA-PRATT-
346 AM CDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED THIS MORNING. TENDER PLANTS SHOULD BE
BROUGHT INSIDE OR SHELTERED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD TEMPERATURES ARE EXPECTED MONDAY MORNING WITH AREAS OF FROST
LIKELY NEAR THE OKLAHOMA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

Nearby

Freeze Warnings in Kansas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.